EconPapers    
Economics at your fingertips  
 

Structural Stability of the Generalized Taylor Rule

William Barnett and Evgeniya Duzhak
Additional contact information
Evgeniya Duzhak: Zicklin School of Business, Baruch College, City University of New York

No 201404, WORKING PAPERS SERIES IN THEORETICAL AND APPLIED ECONOMICS from University of Kansas, Department of Economics

Abstract: This paper analyzes the dynamical properties of monetary models with regime switching. We start with the analysis of the evolution of inflation when policy is guided by a simple monetary rule where coefficients switch with the policy regime. We rule out the possibility of a Hopf bifurcation and demonstrate the existence of a period doubling bifurca- tion. As a result, a small change in the parameters (e.g. a more active policy response) can lead to a drastic change in the path of in ation. We demonstrate that while the New Keynesian model with a current-looking Taylor rule is not prone to bifurcations, a hybrid rule exhibits the same pattern of period doubling bifurcations as the basic setup.

Keywords: New Keynesian; Taylor Rule; regime switching; bifurcation analysis; structural stability. (search for similar items in EconPapers)
JEL-codes: C14 C22 E32 E37 (search for similar items in EconPapers)
Pages: 27 pages
Date: 2014-09, Revised 2014-09
New Economics Papers: this item is included in nep-mac, nep-mon and nep-ore
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www2.ku.edu/~kuwpaper/2014Papers/201404.pdf (application/pdf)
Our link check indicates that this URL is bad, the error code is: 500 Can't connect to www2.ku.edu:80 (A connection attempt failed because the connected party did not properly respond after a period of time, or established connection failed because connected host has failed to respond.)

Related works:
Journal Article: STRUCTURAL STABILITY OF THE GENERALIZED TAYLOR RULE (2019) Downloads
Working Paper: Structural Stability of the Generalized Taylor Rule (2014) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:kan:wpaper:201404

Access Statistics for this paper

More papers in WORKING PAPERS SERIES IN THEORETICAL AND APPLIED ECONOMICS from University of Kansas, Department of Economics Contact information at EDIRC.
Bibliographic data for series maintained by Professor Zongwu Cai ().

 
Page updated 2025-03-30
Handle: RePEc:kan:wpaper:201404